MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC 4.5MM T25 TI LCK SCR 56MM S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC 4.5MM T25 TI LCK SCR 56MM S-T; PLATE, FIXATION, BONE
Model Number 71867056
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during trauma surgery, after drilling and inserting several screws into the screw holes on the plate, one screw did not seat properly.The peri-loc 4.5 mm t25 titanium locking screw 56 mm self-tapping seemed to keep proceeding, although there was slight resistance during inserting, so the surgeon felt the screw might not stop and its screw head seemed to almost reach the bone when confirming image.The peri-loc 4.5 mm t25 titanium locking screw 56 mm self-tapping was removed and compared its screw head with other's screw head, but significant difference was not found.The procedure was completed after inserting other screws into other screw holes on the plate.The peri-loc 4.5 mm titanium lat dist femur plate 6h l 155 mm was implanted and left in the patient.The procedure was finished with a surgical delay of 10 minutes.The patient was not harmed beyond the reported event.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from attempted use.The device was manufactured in 2019.The clinical/ medical investigation concluded that the two undated, unlabeled x-rays provided confirm the report.However, based on the product evaluation of the screw, excessive torque on the screw during insertion likely caused the reported event.According to the report, the surgeon was able to complete the procedure by inserting other screws into other screw holes on the plate and the peri-loc 4.5mm titanium lat dist.Femur plate 6h l 155mm was implanted and left in the patient.Since it was reported the procedure completed with a surgical delay of 10 minutes and there was no harm to the patient; no further clinical/medical assessment is warranted at this time.Should an additional medical information be provided, this complaint will be e-assessed.The dimensional inspection found the device to be within specification.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The potential probable cause for this event is likely a procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PERI-LOC 4.5MM T25 TI LCK SCR 56MM S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10426649
Report Number1020279-2020-04041
Device Sequence Number2938419
Product Code HRS
UDI-Device Identifier03596010641649
UDI-Public03596010641649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71867056
Device Catalogue Number71867056
Device Lot Number19AT14701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERI-LOC 4.5 MM TI L-D FEM PL 6H L 155 MM; PERI-LOC 4.5 MM TI L-D FEM PL 6H L 155 MM
Outcome Attributed to Adverse Event Other; Required Intervention;